Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Birmingham, AL

March 26, 2011Chilton County, Coosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2011, 1:46 PM CDT for Chilton County, Coosa County, Alabama. It was in force for 59 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 1:46 PM CDT (18:46 UTC)
Expired
Mar 26, 2011, 2:45 PM CDT
In force
59 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chilton County, AL, Coosa County, AL

The radar

The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 1:55 PM CDTHAIL 1.25Clanton, ALPUBLIC REPORT OF HALF DOLLAR SIZE HAIL IN CLANTON.
Mar 26, 1:59 PM CDTHAIL 1.51 S Clanton, ALPING PONG BALL SIZE HAIL REPORTED AT THE CLANTON COUNTRY CLUB.
Mar 26, 2:00 PM CDTHAIL 1.25Clanton, ALONE AND ONE QUARTER INCH HAIL AT THE CHILTON COUNTY AIRPORT.
Mar 26, 2:00 PM CDTHAIL 1.75Clanton, ALGOLF BALL SIZE HAIL REPORTED ON CHEROKEE DRIVE.
Mar 26, 2:01 PM CDTHAIL 12 Ne Clanton, ALQUARTER SIZE HAIL REPORTED AT EXIT 212 ON I-65.
Mar 26, 2:35 PM CDTHAIL 1.75Rockford, ALSHERIFFS OFFICE REPORTS GOLF BALL SIZE HAIL COVERING THE GROUND IN MANY LOCATIONS WITHIN A THREE MILE RADIUS OF ROCKFORD...AND IN THE COMMUNITY OF RICHVILLE.
Mar 26, 2:45 PM CDTHAIL 1.75Rockford, ALSHERIFFS OFFICE REPORTS GOLF BALL SIZE HAIL COVERING THE GROUND IN MANY LOCATIONS WITHIN A THREE MILE RADIUS OF ROCKFORD...AND IN THE COMMUNITY OF RICHVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS54 KBMX 261846
SVRBMX
ALC021-037-261945-
/O.NEW.KBMX.SV.W.0044.110326T1846Z-110326T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 245 PM CDT

* AT 145 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
  TENNIS BALL SIZE.  THIS STORM WAS LOCATED NEAR CLANTON...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLANTON...WEOGUFKA...ROCKFORD...STEWARTVILLE...KELLYTON...
  GOODWATER...GAP OF THE MOUNTAIN AND VERBENA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3279 8600 3275 8631 3277 8631 3278 8634
      3277 8633 3275 8641 3274 8642 3274 8670
      3283 8676 3311 8636 3311 8601
TIME...MOT...LOC 1846Z 245DEG 36KT 3280 8666

$$

JD/02
2 follow-up statements
917 
WWUS54 KBMX 261905
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT SAT MAR 26 2011

ALC021-037-261945-
/O.CON.KBMX.SV.W.0044.000000T0000Z-110326T1945Z/
CHILTON AL-COOSA AL-
205 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COOSA AND EAST
CENTRAL CHILTON COUNTIES UNTIL 245 PM CDT...

AT 203 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE.
 THIS STORM WAS LOCATED NEAR HIGGINS FERRY PARK...OR 8 MILES EAST OF
CLANTON...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEOGUFKA...ROCKFORD...STEWARTVILLE...KELLYTON...GOODWATER...
  DOLLAR...LYLE...MORIAH...UNITY AND SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3279 8601 3275 8626 3275 8630 3277 8631
      3278 8634 3277 8634 3277 8652 3294 8656
      3311 8636 3311 8601
TIME...MOT...LOC 1905Z 245DEG 36KT 3287 8647

$$
606 
WWUS54 KBMX 261919
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT SAT MAR 26 2011

ALC021-037-261945-
/O.CON.KBMX.SV.W.0044.000000T0000Z-110326T1945Z/
CHILTON AL-COOSA AL-
219 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COOSA AND EAST
CENTRAL CHILTON COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE.
 THIS STORM WAS LOCATED NEAR LYLE...OR 8 MILES WEST OF ROCKFORD...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEOGUFKA...ROCKFORD...STEWARTVILLE...KELLYTON...GOODWATER...
  STRICKLAND CROSSROADS...MORIAH...UNITY...SPEED AND PENTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3279 8601 3275 8626 3275 8630 3277 8631
      3278 8634 3277 8634 3277 8652 3294 8656
      3311 8636 3311 8601
TIME...MOT...LOC 1919Z 256DEG 30KT 3286 8634

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:52 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 26, 12:52 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT SAT MAR 26 2011

.UPDATE...AVIATION DISCUSSION.

&&

.AVIATION...
18Z TAF DISCUSSION.

WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON
ACROSS CENTRAL ALABAMA. WILL CARRY VCTS IN PREVAILING AND UPDATE
AS NEEDED. SEVERE STORMS ARE POSSIBLE...WITH THREATS OF
TORNADOES...DAMAGING WINDS...AND HAIL. CONDITIONS WILL DETERIORATE QUICKLY
AT ANY TERMINAL AFFECTED BY A THUNDERSTORM. ALTHOUGH EACH STORM
SHOULD LAST LESS THAN ONE HOUR...EXPECT TERMINALS TO BE AFFECTED BY
SEVERAL WAVES OF THUNDERSTORMS.

THIS ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AHEAD OF
AN APPROACHING SURFACE LOW AND COLD FRONT. AS THE SURFACE LOW
MOVES ACROSS NORTH CENTRAL ALABAMA...EXPECT A WIND SHIFT FROM
SOUTH SOUTHWEST TO SOUTHEAST. WITH THE FRONT...A LINE OF
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA...LIKELY
DURING THE EARLY MORNING HOURS ON SUNDAY ACROSS IN THE NORTH WITH
A WIND SHIFT TO THE NORTHWEST POST FRONTAL PASSAGE. AT MGM AND
TOI...FRONTAL PASSAGE WILL OCCUR SUNDAY MIDDAY.

14

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT SAT MAR 26 2011/

UPDATE...MORNING/MESOSCALE UPDATE.

DISCUSSION...

SEVERE/TORNADO THREAT CONTINUES TO SLOWLY EVOLVE...AND INCREASING TO
MODERATE RISK PER SPC MCD...THIS MORNING. 17Z SPECIAL RELEASE
SCHEDULED TO ASSIST IN EVALUATION OF THE THREAT.

ONGOING PRECIPITATION ACROSS THE TENNESSEE VALLEY IS HELPING TO
BETTER DEFINE THE THREAT AREA THIS MORNING.  QUASI-STATIONARY
BOUNDARY...WITH CONCENTRATED AREA OF MOISTURE CONVERGENCE AND LIFT...
BECOMING A BIT ENHANCED. STRONG DEWPOINT DISCONTINUITY...WITH
ANNISTON DP JUMPING UP 10 DEGREES BETWEEN 13Z AND 14Z...BUT HAS
DROPPED AGAIN AS COLD POOL UP NORTH NUDGES SOUTHWARD. REGARDLESS...
MID 60S DEWPOINTS TO THE SOUTH OF THE AREA...WITH UPPER 40S TO THE
NORTH.

IN THE WARM SECTOR...AS TEMPERATURES CLIMB INTO THE MID AND UPPER
70S...EXPECT SURFACE BASED INSTABILITY TO OVERCOME SLIGHT CAP...AND
WITH SUFFICIENT SHEAR...CONFIDENCE IN TORNADIC DEVELOPMENT IS ON THE
INCREASE.  FOCUS OF GREATEST CONCERN WILL BE ALONG AND SOUTH OF THE
BOUNDARY...RIGHT ACROSS THE HEART OF CENTRAL ALABAMA. WATER VAPOR
SAT SHOW LAYER OF DRY AIR ADVECTING IN OVER THE TOP OF THIS LAYER AS
WELL. CONCERN WILL BE FOR ANY CELLS THAT FORM NEAR/ALONG THE
BOUNDARY...AND POTENTIALLY RIDE ALONG IT FOR SOME TIME. SET UP HAS
SIMILARITIES TO MARCH 94...WHICH WAS NOT A GOOD DAY.  A BRIEF LITANY
OF RUC13 PARAMETERS OF CONCERN...SURFACE BASED LI'S LESS THAN
-6...EHI'S APPROACHING 5 IN SOME AREAS...HELICITY > 200 M2/S2...AND
CAPE > 1500 J/KG...ALL POINT TO A RIPE ENVIRONMENT.

ONCE WE HAVE CONVECTIVE INITIATION...LOOKS LIKE THE MOST SIGNIFICANT
THREAT WILL CONTINUE INTO THE EVENING HOURS.  ONLY MINOR TWEAKS TO
FORECAST PACKAGE NEEDED...MAINLY TO REFLECT COLD POOLING UP
NORTH...AS WELL AS THE ADDITION OF TORNADO/HAIL/WIND VERBIAGE IN THE
THREAT AREA.

JD/02

PREV DISCUSSION... /ISSUED 639 AM CDT SAT MAR 26 2011/

DISCUSSION...

TO SAY THIS MORNING'S FORECAST IS AN INTERESTING ONE WOULD BE AN
UNDERSTATEMENT.  WHAT LOOKS TO BE A FAIRLY ACTIVE PATTERN OVER THE
SOUTHEAST FOR THE NEXT 4-5 DAYS IS ALREADY BEGINNING TO TAKE SHAPE
THIS MORNING FOR SOUTHERN TENNESSEE...AS WELL AS NORTHERN
MISSISSIPPI AND ALABAMA.  A QUASI-STATIONARY BOUNDARY HAS SET UP
OVERNIGHT...STRETCHING FROM TEXAS ENE INTO THE FOOTHILLS OF THE
APPALACHIANS...AND THIS BOUNDARY IS ALREADY SPAWNING ELEVATED
SHOWERS AND THUNDERSTORMS.  WITH MID-LEVEL LAPSE RATES OF 6.5-7.0
DEGREES CELSIUS...THERE ARE ALREADY REPORTS OF PENNY TO GOLF BALL
SIZED HAIL STONES...WHICH MEANS THERE WILL LIKELY ALSO BE A SEVERE
WIND THREAT AS THESE STORMS MOVE INTO NORTHWESTERN PORTIONS OF
CENTRAL ALABAMA THIS MORNING.

AS I SAID...WE ARE IN FOR A VERY BUSY FORECAST...SO THIS IS JUST THE
BEGINNING. WITH THIS BOUNDARY ALREADY SET UP ACROSS THE AREA...WE
CAN EXPECT TO SEE THESE SHOWERS AND THUNDERSTORMS INCREASE IN
COVERAGE...ESPECIALLY THIS AFTERNOON...ACROSS THE NORTHERN HALF OF
THE CWA. OF COURSE...AS WE REACH THE WARMING OF THE AFTERNOON...
THESE STORMS THAT WILL LIKELY REMAIN ELEVATED DURING THE MORNING
HOURS WILL BECOME SURFACE BASED. THIS SPELLS NOT ONLY A HAIL AND
SEVERE WIND THREAT...BUT ALSO A TORNADIC THREAT. TO CREATE THIS
THREAT...A SURFACE LOW IS EXPECTED TO MOVE FROM LOWER MISSISSIPPI
VALLEY EASTWARD ACROSS MISSISSIPPI...NORTHERN ALABAMA AND INTO
GEORGIA...BY SUNDAY MORNING. AS THIS LOW MOVES ACROSS THE AREA...
SOME OF THE HIGHER RESOLUTION MODELS ARE INDICATING A BACKING OF
THE WINDS FROM SSW TO SE. THIS BACKING OF THESE SURFACE WINDS WILL
INCREASE 0-3KM HELICITIES...COUPLED WITH 1500-2000 J/KG CAPE
VALUES...WILL LEAD TO THE THREAT OF SUPERCELL DEVELOPMENT LATE
THIS AFTERNOON AND INTO THE EVENING HOURS. BASED ON CURRENT MODEL
TRENDS...IT LOOKS LIKE THIS THREAT WILL BE ALONG AND NORTH OF THE
U.S HWY 80/INTERSTATE 85 CORRIDOR...WITH A CONTINUE SEVERE
THUNDERSTORM THREAT SOUTH OF INTERSTATE 85. THIS THREAT SHOULD
START AROUND THE NOON HOUR TODAY AND LAST THROUGH MIDNIGHT...AS
THIS WILL BE THE BEST TIME FOR THESE SURFACE-BASED STORMS TO
DEVELOP. THE BIGGEST QUESTION FOR TODAY'S SEVERE/TORNADIC THREAT
WILL BE THE PLACEMENT OF THE BOUNDARY. EXPECTATIONS ARE FOR THE
BOUNDARY TO REMAIN IN PLACE THROUGH TODAY...WHICH MEANS THE THREAT
SHOULD NOT FALL ANY FURTHER TO THE SOUTH...BUT ANY MOVEMENT
SOUTHWARD OF THIS STATIONARY BOUNDARY WILL INCREASE THE THREAT FOR
SUPERCELLS SOUTH OF INTERSTATE 85. BY MIDNIGHT...THE THREAT FOR
SEVERE WEATHER SHOULD BE DECLINING AS WE LOOK TO LOSE THE SURFACE
BASED INSTABILITY FROM THE HEATING OF THE DAY. ALL INDICATORS
POINT TOWARDS A DECAYING LINE OF SHOWERS AND THUNDERSTORMS WORKING
THEIR WAY ACROSS THE STATE BY DAYBREAK ON SUNDAY.

AS WE MOVE TOWARDS DAYBREAK ON SUNDAY AND THE SURFACE LOW WORKING
ITS WAY INTO NORTHEAST ALABAMA/NORTH GEORGIA...A TRAILING COLD
FRONT  WILL PUSH SOUTHEASTWARD THROUGH THE AREA.  THE PROBLEM IS
THAT THIS COLD FRONT IS EXPECTED TO STALL OUT ACROSS THE SOUTHERN
REACHES OF ALABAMA...CREATING ANOTHER FOCUSING MECHANISM FOR MORE
RAIN AND THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS OUR SOUTHERN
COUNTIES.  UPPER LEVEL IMPULSES FROM THE ZONAL 500MB FLOW WILL HELP
TO INITIATE THESE STORMS ON SUNDAY...AND WITH PLENTY OF SURFACE
BASED INSTABILITY EXPECTED TO DEVELOP AGAIN...THERE WILL LIKELY BE A
SEVERE THREAT ALONG AND SOUTH OF INTERSTATE 85 SUNDAY AFTERNOON.
MORE DETAILS WILL HAVE TO BE WORKED OUT ON THE EXACT PLACEMENT OF
THE SEVERE THREAT ON SUNDAY AS THIS WILL DEPEND ON HOW FAR SOUTH THE
COLD FRONT PROGRESSES.

SUNDAY NIGHT COULD ALSO PROVE TO BE FAIRLY INTERESTING.  EVEN WITH
THE COLD FRONT FINALLY PUSHING THROUGH OUR CWA...ANOTHER ROUND OF
500MB IMPULSES IN THE ZONAL FLOW ALOFT COULD BRING IN MORE RAIN.
THE GOOD NEWS IS THAT WE WILL BE NORTH OF THE COLD FRONT WHICH WILL
JUST MAKE THIS A CHANCE FOR RAIN.  THE NAM AND THE EURO...AS WELL AS
A HINTING IN THE SREF...ARE POINTING TO THIS RAIN...BUT ITS NOT
ACROSS THE BOARD AS THE 00Z GFS IS DRY OVERNIGHT SUNDAY.  WILL HAVE
TO SEE HOW THIS PLAYS OUT...BUT HAVE INCREASED POPS ACCORDINGLY.

BEYOND SUNDAY NIGHT...THE NEXT SYSTEM LOOKS TO BE TUESDAY AFTERNOON
INTO TUESDAY NIGHT AS A SHORTWAVE TROUGH TRIES TO DIG INTO THE ZONAL
FLOW THAT SEEMS TO BE LOCKED IN PLACE OVER THE SOUTHEAST.  MODELS
ARE IN FAIRLY DECENT AGREEMENT ABOUT THE DEVELOPMENT OF THIS TROUGH
KICKING INTO A NEUTRAL TO NEGATIVE TILT TUESDAY AFTERNOON...SPINNING
UP A SURFACE LOW ACROSS THE OHIO VALLEY...AND BRINGING US THIS NEXT
WEATHER THREAT.  THE ONLY LIMITING FACTOR AT THIS POINT IS A
SLIGHTLY WEDGIE SURFACE FEATURE WHICH COULD KEEP US FROM REACHING
THE FULL POTENTIAL OF THIS SYSTEM.  WILL CONTINUE TO HIGHLIGHT A LOW
END THREAT FOR SEVERE TUESDAY AND TUESDAY NIGHT.

MODELS DIVERGE CONSIDERABLY AFTER TUESDAY...WITH THE EURO BECOMING
FAIRLY DRY AS HIGH PRESSURE MOVES INTO THE SOUTHEAST.  THE GFS ON
THE OTHER HAND SHOWS A STRONGLY AMPLIFIED TROUGH DIGGING INTO THE
DEEP SOUTH AND DEVELOPING A GULF LOW WHICH HAS BORDERLINE WINTER
FEATURES WITH IT.  DEFINITELY NOT BUYING INTO THIS TYPE OF SOLUTION
RIGHT NOW...BUT EITHER WAY...QPFS ARE FAIRLY HIGH WITH SOLUTION.

TEMPERATURES ARE OBVIOUSLY IN QUESTION LATE IN THE FORECAST AS
WELL...AS ENSEMBLES SHOW A 14-16 DEGREE RANGE.  WENT WITH MEX
GUIDANCE IN THE 5-7 DAY TIMEFRAME.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  58  67  42  68 /  90  90  50  50  10
ANNISTON    75  60  69  44  70 /  80  90  50  50  20
BIRMINGHAM  76  59  68  44  69 /  80  90  40  50  10
TUSCALOOSA  79  61  70  46  70 /  80  80  40  50  10
CALERA      77  61  69  46  70 /  70  90  50  50  10
AUBURN      78  62  75  49  71 /  50  80  60  50  20
MONTGOMERY  82  65  79  52  74 /  50  80  60  50  20
TROY        82  64  78  53  75 /  50  80  60  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14/02/58
Hazardous weather outlook, Mar 26, 11:25 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT SAT MAR 26 2011

ALZ011>015-017>050-270300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1104 AM CDT SAT MAR 26 2011

...MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF LONG-LIVED SUPERCELLS WITH ASSOCIATED
STRONG TORNADOES FOR AREAS ALONG AND NORTH OF THE INTERSTATE 85...
U.S. HIGHWAY 80 CORRIDOR. SEVERE THUNDERSTORMS ARE LIKELY THIS
AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. THE SEVERE THREAT...WHICH
ALSO INCLUDES LARGE HAIL AND DAMAGING WINDS...WILL LAST THROUGHOUT
THE AFTERNOON...AND UNTIL THE MIDNIGHT HOUR. LOCALIZED FLASH FLOODING
MAY ALSO BECOME AN ISSUE NORTH OF I-20 AS STORMS BEGIN TO TRAIN
ACROSS THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON FOR
AREAS ALONG AND SOUTH OF INTERSTATE 85.  THE THREATS WILL
LARGE HAIL AND DAMAGING WINDS.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY AFTERNOON
INTO TUESDAY NIGHT. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES
TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF
SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE
THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING
ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE
REMAINS LOW ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL
BE TODAY AND TONIGHT...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND
EVENING.

In the hours before

Local storm report, Mar 26, 1:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             GREENSBORO              32.70N 87.59W
03/26/2011  E0.88 INCH       HALE               AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN DOWNTOWN GREENSBORO.

&&
Local storm report, Mar 26, 1:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             2 E GREENSBORO          32.70N 87.56W
03/26/2011  E1.00 INCH       HALE               AL   TRAINED SPOTTER

            I INCH HAIL REPORTED BY TRAINED SPOTTER.

&&
Local storm report, Mar 26, 1:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             4 WNW FOLSOM            32.70N 87.47W
03/26/2011  M1.50 INCH       PERRY              AL   TRAINED SPOTTER

            1 1/2 INCH HAIL.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:49 AM CDTSpecial Weather StatementBMXMarion41 min
Mar 26, 4:09 AM CDTSevere Thunderstorm WarningBMXMarion51 min
Mar 26, 4:48 AM CDTAreal Flood AdvisoryBMXMarion, Winston117 min
Mar 26, 4:57 AM CDTSevere Thunderstorm WarningBMXMarion, Winston48 min
Mar 26, 6:22 AM CDTSpecial Weather StatementBMXMarshall23 min
Mar 26, 7:43 AM CDTSpecial Weather StatementBMXMarion47 min
Mar 26, 12:38 PM CDTSevere Thunderstorm WarningBMXGreene, Marengo, Sumter52 min
Mar 26, 1:05 PM CDTTornado WarningBMXGreene, Hale, Perry55 min
Mar 26, 1:25 PM CDTTornado WarningBMXFayette, Walker25 min
Mar 26, 1:36 PM CDTTornado WarningBMXDallas, Perry39 min
Mar 26, 2:32 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Tallapoosa58 min
Mar 26, 2:46 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa44 min
Mar 26, 2:49 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Elmore, Perry41 min
Mar 26, 2:51 PM CDTTornado WarningBMXSt. Clair24 min
Mar 26, 2:59 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair31 min
Mar 26, 3:02 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Mar 26, 3:07 PM CDTTornado WarningBMXChambers, Tallapoosa53 min
Mar 26, 3:11 PM CDTTornado WarningBMXAutauga, Elmore49 min
Mar 26, 3:15 PM CDTTornado WarningBMXCalhoun, Etowah30 min
Mar 26, 3:32 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Macon, Russell43 min
Mar 26, 3:36 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby39 min
Mar 26, 3:38 PM CDTTornado WarningBMXCalhoun, Cleburne37 min
Mar 26, 3:40 PM CDTSevere Thunderstorm WarningBMXChambers35 min
Mar 26, 3:53 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa45 min
Mar 26, 4:07 PM CDTTornado WarningBMXChilton, Shelby38 min
Mar 26, 4:20 PM CDTSevere Thunderstorm WarningBMXMacon40 min
Mar 26, 4:39 PM CDTTornado WarningBMXCoosa, Shelby, Talladega16 min
Mar 26, 4:51 PM CDTSevere Thunderstorm WarningBMXBarbour, Russell39 min
Mar 26, 4:54 PM CDTSevere Thunderstorm WarningBMXBullock, Lee, Macon, Russell51 min
Mar 26, 5:27 PM CDTSevere Thunderstorm WarningBMXBarbour33 min
Mar 26, 5:42 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Russell63 min
Mar 26, 5:54 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah51 min
Mar 26, 6:21 PM CDTTornado WarningBMXRussell24 min
Mar 26, 6:23 PM CDTTornado WarningBMXEtowah35 min
Mar 26, 6:29 PM CDTSevere Thunderstorm WarningBMXLamar, Marion61 min
Mar 26, 6:48 PM CDTTornado WarningBMXFayette, Lamar, Marion25 min
Mar 26, 6:57 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.